MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT
Catalog Number 636008P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of similar events was performed for all gelsoft branded devices that have been reported to have leaked and that were impregnated with russelot or gelita gelatin.The incident rate for reported leakage events was confirmed as (b)(4) for products impregnated with both gelatin types.This is the first compliant for leakage for the grafts impregnated with gelita gelatin (occurrence rate of (b)(4) complaints v sales).The review included all similar events reported to vascutek between jan2013 - jul2018 inclusive.No negative trend was identified during the review.Vascutek awaiting further information from site.
 
Event or Problem Description
Vascutek ltd.Was notified of an event that occurred in (b)(6), the event was described as follows: during femoro-popliteal bypass surgery, the prosthesis gelsoft plus presented many defects once it was in load (after completion of a proximal anastomosis).Many small holes have been seen all along the graft, inducing massive blood loss greater than 900cc for the patient, filling made with 1250cc of crystalloid and 2 pellets of gr for transfusion.Patient is doing well.There was no post-operative leakage observed.
 
Additional Manufacturer Narrative
Cause not established.The root cause of the event could not be identified as device was not available for further analysis and additional information was not received from the customer.Three attempts were made to obtain additional information about the event.Further action is not planned; however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.(b)(4) consider this case closed.
 
Event or Problem Description
This report is being submitted as follow up # 1 for mfr.Report # 9612515-2018-00012 to provide closure information for the case.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key7812309
Report Number9612515-2018-00012
Device Sequence Number11192554
Product Code DSY
UDI-Device Identifier05037881115047
UDI-Public05037881115047
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Repair,Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
Report Date (Section F) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number636008P
Device Lot Number17294589-1088
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/20/2018
Device Age2 MO
Event Location Hospital
Date Report to Manufacturer07/27/2018
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age82 YR
Patient Weight80